Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 101, NWS Des Moines, IA

June 23, 20096 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 23, 2009, 2:49 PM CDT for 6 counties in Iowa. It was in force for 41 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2009, 2:49 PM CDT (19:49 UTC)
Expired
Jun 23, 2009, 3:30 PM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Cerro Gordo County, IA, Franklin County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 2:55 PM CDTTSTM WND DMGW Meservey, IATRAINED SPOTTER REPORTED NUMEROUS BRANCHES DOWN UP TO 6 INCHES IN DIAMETER.
Jun 23, 2:56 PM CDTTSTM WND DMG2 S Alexander, IADELAYED REPORT. TREES SNAPPED AT BASE. UNKNOWN SIZE.
Jun 23, 3:00 PM CDTTSTM WND DMG3 S Alexander, IADELAYED REPORT. 3-4 FOOT DIAMETER COTTONWOOD TREES SNAPPED. ROOF DAMAGE TO HOUSE. GARAGE DOOR DAMAGE.
Jun 23, 3:00 PM CDTHAIL 1.754 Ese Belmond, IADELAYED REPORT.
Jun 23, 3:26 PM CDTTSTM WND DMG10 N Popejoy, IATWO SEMIS BLOWN OVER BETWEEN MP159 AND 165 ON I-35

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 12:01 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
2073 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 231949
SVRDMX
IAC033-069-081-189-195-197-232030-
/O.NEW.KDMX.SV.W.0101.090623T1949Z-090623T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
249 PM CDT TUE JUN 23 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
  WESTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  EASTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN WORTH COUNTY IN NORTH CENTRAL IOWA...
  EASTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 330 PM CDT

* AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 4 MILES WEST OF LELAND TO 4 MILES WEST OF GOODELL TO 7 MILES
  SOUTHWEST OF CLARION...AND WERE MOVING EAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CLARION BY 255 PM CDT...
  LAKE CORNELIA...LELAND...GOODELL AND FOREST CITY BY 300 PM CDT...
  KLEMME...GARNER AND BELMOND BY 305 PM CDT...
  GALT BY 320 PM CDT...
  ROWAN BY 325 PM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 154 AND 209.

THIS WARNING SUPERSEDES THE WARNING THAT WAS PREVIOUSLY ISSUED FOR 
PORTIONS OF CERRO GORDO...FRANKLIN...HANCOCK AND WRIGHT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

&&

LAT...LON 4336 9328 4298 9323 4257 9333 4261 9383
      4337 9377
TIME...MOT...LOC 1948Z 272DEG 15KT 4334 9371 4292 9370
          4265 9380

$$

PODRAZIK
2 follow-up statements
000 
WWUS53 KDMX 232006
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
306 PM CDT TUE JUN 23 2009

IAC033-069-081-189-195-197-232030-
/O.CON.KDMX.SV.W.0101.000000T0000Z-090623T2030Z/
WORTH IA-WINNEBAGO IA-CERRO GORDO IA-HANCOCK IA-WRIGHT IA-
FRANKLIN IA-304 PM CDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR WESTERN FRANKLIN...EASTERN WRIGHT...EASTERN HANCOCK...WESTERN
CERRO GORDO...SOUTHEASTERN WINNEBAGO AND SOUTHWESTERN WORTH
COUNTIES...

AT 302 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JOICE TO
MESERVEY TO DOWS...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  POPEJOY...LATIMER...FERTILE...COULTER AND CLEAR LAKE BY 310 PM
  CDT...
  MASON CITY AIRPORT...SWALEDALE AND HANLONTOWN BY 315 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE AND MEASURED WIND 
SPEEDS OF 50 MPH OR GREATER WITH ITS PASSAGE.  AT 255 PM...A TRAINED 
SPOTTER REPORTED NUMEROUS BRANCHES DOWN...UP TO SIX INCHES IN 
DIAMETER...JUST WEST OF MESERVEY.  THIS IS AN EXTREMELY DANGEROUS 
SITUATION.

&&

LAT...LON 4262 9378 4298 9371 4337 9369 4336 9328
      4298 9323 4257 9333
TIME...MOT...LOC 2004Z 273DEG 28KT 4333 9348 4291 9341
          4261 9350

$$

PODRAZIK
000 
WWUS53 KDMX 232017
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
317 PM CDT TUE JUN 23 2009

IAC033-069-081-189-195-197-232030-
/O.CON.KDMX.SV.W.0101.000000T0000Z-090623T2030Z/
WORTH IA-WINNEBAGO IA-CERRO GORDO IA-HANCOCK IA-WRIGHT IA-FRANKLIN IA-
317 PM CDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR WESTERN FRANKLIN...EASTERN WRIGHT...EASTERN HANCOCK...WESTERN
CERRO GORDO...SOUTHEASTERN WINNEBAGO AND SOUTHWESTERN WORTH
COUNTIES...

AT 316 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HANLONTOWN
TO SWALEDALE TO POPEJOY...MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

&&

LAT...LON 4260 9360 4335 9355 4336 9328 4298 9323
      4257 9333
TIME...MOT...LOC 2017Z 273DEG 28KT 4332 9334 4290 9327
          4260 9337

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:45 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 23, 12:45 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1245 PM CDT TUE JUN 23 2009

...UPDATED 18Z AVIATION AND PUBLIC DISCUSSION...

.SHORT TERM...
STORMS NOW FIRING ALONG OLD OUTFLOW AND MCS THAT ENTERED NW IA LATE
MORNING. INSTABILITY AXIS SUGGESTS SOME SE TURNING DURING THE
AFTERNOON HOURS TODAY. CURRENT WW TO US 30...BUT MAY NEED SOME
ADJUSTMENTS LATER IN AFTERNOON GIVEN CORFIDI VECTORS SHOWING A MORE
SOUTHERLY COMPONENT DURING THE LATE AFTERNOON AND EVENING HOURS.
HAVE RAISED POPS AND THUNDER SOUTH INTO THE AFTERNOON AND EARLY EVE.
HEAT ADV CONTINUES...THOUGH STORMS WILL TAKE SOME OF THE HEAT AWAY
NORTH...LEFT IT GOING FOR THE PRE-ENVIRONMENT WHICH REMAINS QUITE
HOT. /REV

..PREVIOUS SHORT TERM...TODAY
ISOLATED CONVECTION CONTINUES TO PERCOLATE OVER WESTERN IA IN
VICINITY OF BAND OF 850 MB THETA-E ADVECTION AND 100 MB MLCAPES OF
2500 J/KG. THE FORCING AND HIGH INSTABILITIES WILL REMAIN OVER THE
SOUTHWESTERN FORECAST AREA THEREFORE WILL INTRODUCE ISOLATED THUNDER
MENTION. BIGGER CONCERN FOR CONVECTIVE CHANCES IS CURRENT MCS ACROSS
WESTERN NEBRASKA. IF THE MCS GETS ROOTED IN AND BEGINS TO FOLLOW
EASTWARD POINTING CORFIDI VECTORS...IT COULD END UP IN IOWA BY THIS
AFTERNOON. ANOTHER SCENARIO COULD BE A DECAYING MCS OR REMNANT MCV
ARRIVING DURING PEAK HEATING WHEN HIGH INSTABILITY AND LITTLE CIN
REMAINS...REFIRES AND FOLLOWS THE INSTABILITY AXIS RIGHT INTO
CENTRAL IA.  DO FAVOR THUNDER REACHING THE FORECAST AREA BEFORE 00Z
AND GIVEN MULTIPLE SCENARIOS AND TIMEFRAMES THIS COULD HAPPEN...HAVE
INCREASED POPS OVER THE NORTHWEST HALF.

REGARDING HEAT INDEX POTENTIAL. EXPECT A SIMILAR DAY TO MONDAY WITH
HIGHER DEW POINTS OVER THE CENTRAL AND SOUTH WHERE DEW POINTS WILL
BE IN THE LOWER TO MID 70S AND HIGHS IN THE LOWER TO MID 90S. THIS
WILL RESULT IN HEAT INDEX VALUES OF 105 TO 110. FARTHER NORTH...DEW
POINTS REMAIN LOWER AND ARE CURRENTLY IN THE MID TO UPPER 60S.
SOUNDINGS SUGGEST MIXING WILL LIMIT MAX DEW POINTS TO AROUND 70.
ANOTHER FACTOR IS POTENTIAL BLOW OFF CLOUD COVER FROM NEBRASKA
CONVECTION TO LIMIT HIGHS ACROSS PORTIONS OF THE NORTH. CURRENT
FORECAST HEAT INDEX READINGS ARE 100-103 AND BELOW ADVISORY
CRITERIA. DESPITE THIS...WILL MAINTAIN INHERITED ADVISORY SINCE IT
IS ALREADY OUT AND THIS IS THE WARMEST AND MOST HUMID IT HAS BEEN TO
DATE THIS YEAR.

.LONG TERM...TONIGHT THROUGH MONDAY
THE MAIN FOCUS THIS PERIOD WILL BE THE NEAR TERM WITH POTENTIAL FOR
SEVERAL ROUNDS OF HEAVY RAIN AND ISOLD SEVERE WEATHER THROUGH
WEDNESDAY. THE INITIAL CONCERN IS ONE OR MORE THUNDERSTORM COMPLEXES
TONIGHT ACROSS IOWA. THE GFS DRIVES AN OVERNIGHT MCS ACROSS
SOUTHERN MINNESOTA...DESPITE INDICATIONS OF A SOUTHWARD PUSH WITH
THE CORFIDI VECTORS AND INSTABILITY AXIS AT 06Z. CONCEPTUALLY...THE
NAM12 AND LOCAL 3.5KM WRF MAKE MORE SENSE IN DRIVING THE MCS(S)
SOUTH INTO THE HEART OF THE FORECAST AREA WITH ATTENDANT WIND/HAIL
THREAT ALONG WITH VERY HEAVY RAIN. WOULD ALSO THINK THE UPPER RIDGE
WOULD KEEP STORMS FROM MOVING THAT FAR EAST. BASED ON THE NAM/WRF
SOLUTIONS...HAVE MADE SOME SIGNIFICANT UPWARD ADJUSTMENTS IN
POPS...ESPECIALLY TONIGHT AND WEDNESDAY. JUST HOW FAR SOUTH ANY
COMPLEXES DRIVE TONIGHT WILL BE A KEY FACTOR IN HOW WIDESPREAD THE
FLASH FLOOD THREAT IS. INCREASING CIN WITH TIME COULD WEAKEN STORMS
OVERNIGHT AS THEY MOVE INTO SOUTHERN IOWA. FOR NOW HAVE STAYED NEAR
TO SLIGHTLY ABOVE HPC QPF...WHICH KEEPS THE HEAVIEST RAIN NORTH OF
HIGHWAY 30. CURRENT 12 INCH SOIL MOISTURE ANOMALIES ARE HIGHEST OVER
EASTERN AND SOUTHERN PORTIONS OF THE CWA. MATCHING UP SOIL MOISTURE
WITH HEAVIEST RAIN POTENTIAL...THE NORTHEAST COUNTIES WOULD HAVE THE
HIGHEST OVERALL THREAT OF FLASH FLOODING OVERNIGHT. HOWEVER...IF THE
HEAVY RAIN IS SUSTAINED FARTHER S/SE...THE RISK WOULD INCREASE. ON
WEDNESDAY...A BOUNDARY WILL LIKELY STALL OUT ACROSS IOWA FOLLOWED BY
THE ARRIVAL OF ANOTHER SHORT WAVE TROUGH. MORE SEVERE STORMS AND
HEAVY RAIN ARE POSSIBLE...ALTHOUGH THERE IS MUCH LESS CONFIDENCE IN
THE DETAILS. HAVE AGAIN TRENDED POPS UPWARD WEDNESDAY AND WEDNESDAY
NIGHT. FLASH FLOODING EVENTS HAVE BEEN VERY INFREQUENT DURING THE
RECENT WET PERIOD...BUT PORTIONS OF THE CWA WILL LIKELY NOT BE AS
FORTUNATE THROUGH WEDNESDAY.

THE HEAT ADVISORY MAY HAVE TO BE EXTENDED OVERNIGHT TONIGHT INTO
WEDNESDAY...MAINLY SOUTH OF INTERSTATE 80...WHERE CURRENT
TEMP/DEWPOINTS PUSH HEAT INDEX VALUES NEAR TO SLIGHTLY ABOVE 105
DEGREES WEDNESDAY AFTERNOON. NO CHANGES MADE TO THE EXTENDED
PERIOD...FRIDAY THROUGH MONDAY.

&&

.AVIATION...23/18Z
LINE OF CONVECTION NOW MOVING ACROSS THE NORTHERN AREAS AND WILL
IMPACT KFOD...KMCW...AND KALO FOR THE AFTERNOON HOURS. HAVE ADDED
VRB25G40KT GUSTS WITH TSRA EXPECTED AS THE LINE PASSES EAST. PSBL TO
SEE 50KT GUSTS WITH SOME OF THE STRONGER STORMS. FARTHER
SOUTH...STORMS NOT AS LIKELY EARLY ON BUT CONTINUED CHANCES FOR SOME
THUNDER AT KDSM DURING THE 20-22Z PERIOD THIS AFTERNOON. OVERNIGHT
TNT ANOTHER CHANCE FOR STORMS AND WILL LEAVE FOR EVENING SHIFT TO
PIN DOWN MOST FAVORED AREAS...THOUGH NORTHERN AND CENTRAL AREAS LOOK
TO BE MOST FAVORABLE AT PRESENT./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY ALONG AND SOUTH OF I-80 HEAT
ADVISORY NOON-7 PM CDT TODAY NORTH OF I-80.

&&

SHORT TERM...DONAVON/REV
AVIATION...COGIL
LONG TERM...KINNEY
Hazardous weather outlook, Jun 23, 4:42 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
442 AM CDT TUE JUN 23 2009

IAZ057>062-070>075-081>086-092>097-241100-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
442 AM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA....SOUTH OF HIGHWAY 30.

.DAY ONE...TODAY AND TONIGHT

VERY HOT AND HUMID CONDITIONS WILL PERSIST TODAY. A HEAT ADVISORY
IS IN EFFECT FOR THE AREA THROUGH THIS AFTERNOON. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

ISOLATED NON SEVERE THUNDERSTORMS WILL CONTINUE THIS
MORNING...MAINLY WEST OF INTERSTATE 35. ADDITIONAL STORMS ARE
POSSIBLE TONIGHT. A FEW STORMS COULD BE SEVERE...WITH ISOLATED 60
MPH WIND GUSTS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL PERSIST WEDNESDAY...WITH AFTERNOON
HEAT INDEX VALUES AROUND 105 DEGREES.

MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING.
ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY
WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY
NIGHT INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT
THROUGH WEDNESDAY NIGHT.

IAZ004>007-015>017-023>028-033>039-044>050-241100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
442 AM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA...ALONG AND NORTH OF HIGHWAY 30.

.DAY ONE...TODAY AND TONIGHT

VERY HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. A HEAT
ADVISORY IS IN EFFECT FOR THE AREA THIS AFTERNOON. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING...MAINLY
WEST OF INTERSTATE 35. ADDITIONAL STORMS ARE EXPECTED LATE THIS AFTERNOON
AND TONIGHT. A FEW STORMS COULD BE SEVERE...WITH ISOLATED 60 MPH
WIND GUSTS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS EXPECTED...AND
ISOLATED FLASH FLOODING CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING.
ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY
WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY
NIGHT INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT
THROUGH WEDNESDAY NIGHT.

KINNEY

In the hours before

Local storm report, Jun 23, 1:42 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
142 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             8 N FENTON              43.33N 94.43W
06/23/2009  E0.88 INCH       KOSSUTH            IA   LAW ENFORCEMENT

&&

LEE
Local storm report, Jun 23, 2:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
242 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND GST     2 WNW CLARION           42.75N 93.77W
06/23/2009  M69 MPH          WRIGHT             IA   AWOS

            CLARION AIRPORT AWOS

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:31 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas44 min
Jun 23, 1:39 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac51 min
Jun 23, 1:53 PM CDTTornado WarningDMXCalhoun, Webster24 min
Jun 23, 2:15 PM CDTExcessive Heat WarningDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 13 more20 hr
Jun 23, 2:40 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright50 min
Jun 23, 3:14 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Hardin46 min
Jun 23, 3:15 PM CDTAreal Flood AdvisoryDMXFranklin, Wright90 min
Jun 23, 3:23 PM CDTSevere Thunderstorm WarningDMXBoone, Greene52 min
Jun 23, 3:25 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy, Hardin50 min
Jun 23, 3:35 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk55 min
Jun 23, 3:48 PM CDTSevere Thunderstorm WarningDMXPolk, Story57 min
Jun 23, 4:01 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama44 min
Jun 23, 4:03 PM CDTAreal Flood AdvisoryDMXDallas, Polk6 hr
Jun 23, 4:09 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy51 min
Jun 23, 4:12 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk48 min
Jun 23, 4:12 PM CDTTornado WarningDMXBlack Hawk33 min
Jun 23, 4:18 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Story, Tama57 min
Jun 23, 4:20 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren55 min
Jun 23, 4:28 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison62 min
Jun 23, 4:33 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie42 min
Jun 23, 4:42 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Jasper, Marshall, Poweshiek, Tama48 min
Jun 23, 4:44 PM CDTAreal Flood AdvisoryDMXMadison, Warren3 hr
Jun 23, 4:50 PM CDTSevere Thunderstorm WarningDMXAudubon, Dallas, Guthrie40 min
Jun 23, 4:58 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer16 min
Jun 23, 4:58 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren47 min
Jun 23, 5:00 PM CDTAreal Flood AdvisoryDMXAdair, Guthrie119 min
Jun 23, 5:00 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren45 min
Jun 23, 5:11 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek49 min
Jun 23, 5:13 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Madison, Union47 min
Jun 23, 5:22 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie, Madison6 hr
Jun 23, 5:27 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison33 min
Jun 23, 5:38 PM CDTAreal Flood AdvisoryDMXMadison3 hr
Jun 23, 5:42 PM CDTSevere Thunderstorm WarningDMXDavis, Monroe, Wapello48 min
Jun 23, 6:02 PM CDTSevere Thunderstorm WarningDMXAdams, Clarke, Madison, Union, Warren28 min
Jun 23, 6:28 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis32 min
Jun 23, 6:40 PM CDTFlash Flood WarningDMXPolk6 hr
Jun 23, 6:47 PM CDTSevere Thunderstorm WarningDMXDecatur28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.